advertisement
advertisement

Mood slings after lumbar ESI

Hello! I have 2 herniated discs at L4/L5 and L5/S1, among other things. Last July I went in for a lumbar ESI which caused me a good deal of pain after, but what was really concerning is the mood swings! First, I missed my period and was worried I was pregnant (was about to get married). Second, these mood swings made me feel insane! One minute I was ecstatic, the next I was bawling then I would get extremely mad. This went on for 2 weeks! I also felt light headed and almost dizzy...just strange. I vowed never to have an ESI again! 

Well fast forward to yesterday, when I got my next ESI injection to my L5/S1. I’ve never been in this much pain and I’m wondering if anyone else has experienced this. There is extreme pressure in both legs, numbness (which I experience anyway), but greater than normal, muscles in the back of my legs from my knee to heel are tight, and the pain in my butt is unbearable! I really don’t know how I’m going to sit down today. If anyone has experienced this, I would really appreciate some input as to how long it lasted for you and what you did to alleviate the pain. I don’t take any pills but Advil so pain meds are out of the question. So far my mood swings haven’t come back, but again I just had the ESI yesterday, so only time will tell. I’ll update this thread for/when they come back. My doc said mood swings can happen but are extremely rare. He was very interested in my mood swings and was surprised to learn I was actually crying. He said he would like to know if it happens again and it sounds like I’m very sensitive to the steroid. At least he believed me. I’ve seen in other posts where doctors deny that it was the steroid, so I feel like I’m in good hands.

Thanks for listening! 

Leah

advertisement

Comments

  • memerainboltmemerainbolt IndianaPosts: 3,386

    Leah
    Everyone reacts different to steroids. This is the first time I have heard of the mood swings after an injection but it dos not surprise me. I have had all types of injections up and down my back and never experienced mood swings, neither pain afterwards. We are all so different in our reactions.
    Thank you for keeping us posted, as this will help other members with the same problem. 

  • I have had what my doctor called a steroid flare after 2 of my injections, never any mood swing but pain, it seemed to last for a couple of days, I used ice packs at the injection site which seemed to help a little.

  • advertisement
  • @challenger oh wow I’ve never heard of that! Interesting...I’m happy to report that this round actually gave me a bit of relief in my legs. They still feel weird, and numb but it’s a bit less pain. No mood swings to report so far! (Fingers crosses it stays that way) 


    @memerainbolt Thank you for the input! Hope you has good experiences with injections and are on the mend!

Sign In or Join Us to comment.